B before a meal C two hours before a meal D after a meal 1 points Question 16 1

B before a meal c two hours before a meal d after a

This preview shows page 5 - 8 out of 9 pages.

B. before a meal. C. two hours before a meal. D. after a meal. 1 points Question 16 1. The nurse is performing patient education for a woman who will soon begin treatment of hyperlipidemia with simvastatin (Zocor). The patient has asked the nurse if there are any “bad side effects” that she should be aware of. Which of the following statements should underlie the nurse's response? A. Many patients experience gastrointestinal upset with statins, which can be
Image of page 5
partially alleviated by taking the drug with food. B. Most patients tolerate statins well, with minor muscle aches being among the most common adverse effects. C. The patient may experience a dry cough, especially at night, for the first few weeks after starting to take the simvastatin. D. The patient will have to schedule regular blood work to closely monitor her kidney function for the duration of treatment. 1 points Question 17 1. A priority nursing assessment for a patient who is to receive an alpha- or beta-adrenergic antagonist would be to A. monitor respiratory rate. B. assess heart rate. C. measure urine output. D. check blood glucose level. 1 points Question 18 1. A 55-year-old man's hypertension has not responded adequately to his current medication regimen consisting or an ACE inhibitor, a beta-blocker and a thiazide diuretic. As a result, he will soon begin taking hydralazine (Apresoline) in addition to his existing antihypertensives. The addition of this medication to his regimen means that the nurse must prioritize which of the following nursing actions? A. Close monitoring of the patient's electrolyte levels B. Supervision of the patient when performing activities of daily living C. Checking the patient's blood glucose levels before each meal and at bedtime D. Frequent assessment of the patient's cardiac status 1 points Question 19 1. A patient is brought to the emergency department in hypertensive crisis. Nitroprusside is administered intravenously. The patient experiences diaphoresis and dizziness. Which of the following is the appropriate action by the nurse?
Image of page 6
A. Slow the rate of the infusion B. Give the nitroprusside at the ordered rate C. Obtain an order for naloxone D. Ask the prescriber to reduce the dose 1 points Question 20 1. A nurse has administered a medication to a patient with hypertension. The prescribed drug is supposed to decrease cardiac output. A decrease in cardiac output would most likely A. decrease drug absorption in the blood. B. increase the synergistic effect of the drug. C. decrease the amount of circulating blood sent through the kidneys. D. increase the serum creatinine level. 1 points Question 21 1. A nurse is caring for a patient who is diabetic and has been diagnosed with hypertension. An angiotensin-converting enzyme inhibitor, captopril, has been prescribed for her.
Image of page 7
Image of page 8

You've reached the end of your free preview.

Want to read all 9 pages?

  • Spring '17
  • Moussa
  • digoxin

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture